# SDR CA020522002

- Difficulty date: May 8, 2002
- Submitted: June 13, 2002
- Operation: Air carrier
- Make and model: Cndair CL2151A10
- Aircraft time: 3,044 hours
- System (JASC): 2140 · Heating System
- Part: Motor
- Part number: A07D48
- Condition: Failed
- Location: Heater
- Stage of operation: IN
- How discovered: C
- Nature of condition: B
- Precautionary procedure: F

## Discrepancy

(CAN) A/C HAD HEATER OVERHEAT LIGHT INDICATION. OVERHEAT SWITCH RESET. HEATER GROUND RUN & OVERHEAT INDICATION AGAIN.  OVERHEAT SWITCH REPLACED.  HEATER GROUND RUN FOR 5 MINS, CHECKED OK. NEXT GROUND OP BY PILOT RESULTED IN SMOKE IN COCKPIT.  HEATER FIRE BOTTLE DISCHARGED. INVESTIGATION REVEALED HEATER BRUSH & CAP HAD FAILED RESULTING IN COMBUSTION BLOWER MOTOR STOPPING OVERHEATING CAN. WIRING NEAR MOTOR MELTED RESULTING IN COCKPIT SMOKE. FAILED BRUSH/SPRING VERY WORN COMPARED TO OTHER BRUSH. HEATER'S LOW TIME & SUBSEQUEST FAILURE OF COMBUSTION BLOWER MOTOR MAY MAKE NECCESSARY A BRUSH INSPECTION BETWEEN HEATER OVERHAULS.
